Coupling of universal monodromy representations of Galois-Teichmüller modular groups. (English) Zbl 0835.14007

Let \(M_{g,n}\) be the moduli stack of smooth projective curves of genus \(g\) with \(n\)-marked points, and let \(l\) be a rational prime. The pro-\(l\) universal monodromy representations of Galois-Teichmüller modular groups define canonical pro-\(l\) towers \(\{\mathbb{Q}_{g,n} (m)\}^\infty_{m = 1}\) of fields of definition of certain natural profinite coverings of \(M_{g,n}\). These field towers are shown to be independent of \(n \geq 1\) in a previous paper by H. Nakamura, N. Takao and R. Ueno [Math. Ann. 302, No. 2, 197-213 (1955; Zbl 0826.14016)] and in this paper a fundamental relation with respect to genera: \(\mathbb{Q}_{0,3} (m) \subset \mathbb{Q}_{g,n} (m) \subset \mathbb{Q}_{1,1} (m)\) \((n \geq 1)\) is established. This result leads to applications to certain nonabelian analogs of the Tate conjecture and to a topological problem of estimation of the Johnson homomorphisms.
Reviewer: M.Nakamura (Tokyo)


14H10 Families, moduli of curves (algebraic)
14H25 Arithmetic ground fields for curves
11F55 Other groups and their modular and automorphic forms (several variables)


Zbl 0826.14016
Full Text: DOI EuDML


[1] M. Asada, On the filtration of topological and pro-l mapping class groups of punctured Riemann surfaces, preprint · Zbl 0914.57001
[2] M. Asada, H. Nakamura, On graded quotient modules of mapping class groups of surfaces, Israel J. Math.90 (1995) 93-113 · Zbl 0851.57014
[3] F.A. Bogomolov, Points of finite order on an abelian variety, Math. USSR Izvestiya17 (1981) 55-72 · Zbl 0466.14015
[4] P. Deligne, Le groupe fondamental de la droite projective moins troi points, in: Y. Ihara, K. Ribet, J.-P. Serre (eds.) The Galois Group overQ, pp. 79-297. Springer, 1989 · Zbl 0742.14022
[5] P. Deligne, D. Mumford, The irreducibility of the space of curves of given genus, Publ. I.H.E.S.36, 75-109 · Zbl 0181.48803
[6] V.G. Drinfeld, On quasitriangular quasi-Hopf algebras and a group closely connected with \(\left( {\bar Q/Q} \right)\) , Leningrad Math. J.2(4) (1991), 829-860
[7] A. Grothendieck, Rev?tement Etales et Groupe Fondamental (SGA1), Lecture Note in Math.288 (1971), Springer, Berlin Heidelberg New York
[8] A. Grothendieck, Esquisse d’un Programme, mimeographed note (1984)
[9] A. Grothendieck, J.P. Murre, The tame fundamental group of a formal neighborhood of a divisor with normal crossings on a scheme. Springer Lect. Notes in Math., vol. 208, Berlin, Heidelberg, New York, 1971 · Zbl 0216.33001
[10] Y. Ihara, The Galois representation arising from P1+{0,1,?} and Tate twists of even degree, in: Y. Ihara, K. Ribet, J.P. Serre (eds.) Galois Groups over ?, Math. Sci. Res. Inst. Pub. vol. 16, pp. 299-313. Springer, Berlin-Heidelberg-New York, 1989 · Zbl 0706.14018
[11] Y. Ihara, Braids, Galois groups and some arithmetic functions, Proc. ICM, Kyoto (1990), 99-120 · Zbl 0757.20007
[12] M. Kaneko, Certain automorphism groups of pro-l fundamental groups of punctured Riemann surfaces, I. Fac. Sci. Univ. Tokyo36 (1989), 363-372 · Zbl 0692.20018
[13] F.F. Knudsen, The projectivity of the moduli space of stable curves II: The stacksM g, n , Math. Scand52 (1983), 161-199 · Zbl 0544.14020
[14] M. Matsumoto, On the galois image in the derivation algebra of ? of the projective line minus three points, Contemp. Math. Vol. 186 (to appear) · Zbl 0848.11057
[15] M. Matsumoto, Galois representations on profinite braid groups of curves, RIMS-preprint987 (1994) · Zbl 0900.14001
[16] S. Morita, Abelian quotients of subgroups of the mapping class group of surfaces, Duke. Math. J. (1993), 699-726 · Zbl 0801.57011
[17] H. Nakamura, Galois rigidity of pure sphere braid groups and profinite calculus, J. Math. Sci., Univ. Tokyo1 (1994), 71-136 · Zbl 0901.14012
[18] H. Nakamura, On exterior Galois representations associated with open elliptic curves, J. Math. Sci., Univ. Tokyo2 (1995) (to appear) · Zbl 0914.11035
[19] H. Nakamura, H. Tsunogai, Some finiteness theorems on Galors centralizers in pro-l mapping class groups, J. Reine Angew. Math.441 (1993), 115-144 · Zbl 0771.14006
[20] H. Nakamura, H. Tsunogai, Atlas of pro-l mapping class groups and related topics, in preparation · Zbl 0771.14006
[21] H. Nakamura, N. Takao, R. Ueno, Some stability properties of Teichm?ller modular function fields with pro-l weight structures, Math. Ann. (to appear) · Zbl 0826.14016
[22] Takayuki Oda, Etale homotopy type of the moduli spaces of algebraic curves, preprint 1990 · Zbl 0902.14019
[23] T. Oda, A lower bound for the graded modules associated with the relative weight filtration on the Teichm?ller group, preprint
[24] T. Oda, The universal monodromy representations on the pro-nilpotent fundamental groups of algebraic curves, Mathematische Arbeitstagung (Neue Serie) 9-15. Juni 1993, Max-Planck-Institute preprint MPI/93-57
[25] C. Soule, On higherp-adic regulators, Lecture Notes in Math.854 (1981), Springer, Berlin-Heidelberg-New York, 372-401
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.